See Alike in...

Alike App

Browser

shymermaid

312d

does anybody else have problems with antidepressants or anti-anxiety medication? I have tried a lot of them and I just tried Cymbalta and I was fine for about 3 hours and then had a severe migraine and severely dizzy and my vision was so blurry I could barely see. this usually happens with every medication does anybody possibly know why?

Top reply
    • DragonflyHKD

      309d

      SSRI meds don't work for me at all. Have had luck with the SNRI called effexor or venlafaxine. I'm bipolar and also need a mood stabilizer (lamotrigine/lamictal) and antipsychotic (aripiprazole/abilify) though. I do have nausea meds on hand because I take so many medications for a variety of chronic health issues. Not sure if zofran/odansetron would be helpful for you too. I'm so sorry that you're experiencing all those side effects, sounds very unpleasant!

    • DragonflyHKD

      309d

      SSRI meds don't work for me at all. Have had luck with the SNRI called effexor or venlafaxine. I'm bipolar and also need a mood stabilizer (lamotrigine/lamictal) and antipsychotic (aripiprazole/abilify) though. I do have nausea meds on hand because I take so many medications for a variety of chronic health issues. Not sure if zofran/odansetron would be helpful for you too. I'm so sorry that you're experiencing all those side effects, sounds very unpleasant!

    • shymermaid

      312d

      Hmmm ok well thanks guys! I appreciate it. I'm not sure why this happens to me.

    • Drake_Cake

      312d

      My mom has a gene that makes her unable to metabolize SSRI's which she passed on to me. They make her manic, but I don't remember what side effects I had from it.

    • LunarMoth

      312d

      SSRIs and SNRIs (like Cymbalta) aren't for everyone. Cymbalta gave me horrible nightmares so I got off of it pretty quickly. Most SSRIs I took had the side effect of weight gain. I was also on Clomapramine for a while, which is a tricyclic antidepressant (different class of medications), and I had really bad orthostatic hypotension (meaning when I stood up from a sitting/lying down position, my blood pressure would drop so low my vision would black out and I actually fell on one occasion). I'm currently on no antidepressant medication--instead I'm taking 2mg of Abilify, a medication called Naltrexone for my Skin Picking Disorder, and stimulant medication for my ADHD. The right choice for me was to get off of antidepressant medication, but that's not a decision to be taken lightly. It's worth asking about a different medication, or a different class of medications, as psychiatric medications are kind of trial-and-error until you find one that does what its supposed to and doesn't have unfortunate side effects.

    • shymermaid

      312d

      That is really strange I feel like they work for me but they make me incredibly sick which makes no sense to me because I took them for a lot of years and even ones that I took for years make me really sick nowadays

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion